Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How do I manage DR patient relationship?
Apr 3, 2000

I have been HIV+ for 15yrs. I have a pre existing psychiatric disability (schizo affective) making it difficult to relate to people, one of those people is my doctor. 6 months ago I was told my CD4 was 35, and my v/l was 568,000 + or - a few. I was afraid to ask what it meant so I said I would start taking the meds again. I took the Crixivan and the Combivir for 4 months thinking the nausea/vomiting, diarrhea; (the meds only made it worse), fatigue, hoping it would all go away. It didn't. I stopped the meds after I felt like I wasn't heard when I asked for help. Now I am afraid to ask for help! Do I wait until I am desperately ill to ask for help, or do I swallow my pride, and go? I am not the easiest person to manage, but I am not a bad person. The meds I listed above are not the only combination I have tried -- most meds make me sick, it has never been any other way. Sorry about the spelling. Please respond I don't know what to do! THANK YOU VERY MUCH

Response from Dr. Cohen

There is no doubt what you should do -- you need to work with a clinician who you can trust and talk with, and address what can be done with the numbers you mention. Those viral load results suggest that your HIV can grow to a very high level, and can cause a lot of damage pretty fast. And with your CD4 count -- there is also a cause to move fast, since other illnesses can show up when the number of cells is down at that level.

You shouldn't have to hide the side effects you have -- we do have options. Sometimes, however, there are a few side effects to all of our meds -- and then the partnership is even more important -- to help pick from these imperfect medications to accomplish the best we can do.

Hope that helps.



Previous
Reversal of meds side effects
Next
Liver Toxicity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement